The Eurasian Journal of Medicine
Letter to the Editor
Bilateral Intraoperative Floppy Iris Syndrome Associated with Silodosin Intake

Bilateral Intraoperative Floppy Iris Syndrome Associated with Silodosin Intake

1.

Department of Ophthalmology, Kutahya Health Sciences University School of Medicine, Kütahya, Turkey

Eurasian J Med 2020; 52: 100-102
DOI: 10.5152/eurasianjmed.2019.19017
Read: 278 Downloads: 143 Published: 03 September 2019

Abstract

Intraoperative floppy iris syndrome (IFIS) was described by three characteristics: floppy iris that billows in reaction to intraocular fluid currents during phacoemulsification surgery, flaccid iris stroma that tends to prolapse through well-constructed surgical incisions, and progressive pupillary miosis despite preoperative pharmacologic dilatation. A 63-year-old man presented with decreased vision in his both eyes. Ophthalmic examination revealed bilateral nuclear cataract. He was prescribed silodosin for the management of benign prostatic hyperplasia a month ago. We planned consecutive cataract surgery two-week time interval. We encountered all features of IFIS in both eyes of patients during phacoemulsification surgery. We successfully managed IFIS by aid of iris retractor and reached 20/20 final visual acuity postoperatively in both eyes of the patients. To our best knowledge, this is the first bilateral IFIS associated with silodosin intake in the literature. Ophthalmologists and urologist prescribing silodosin should be aware of this possible association.

 

Cite this article as: Ozcura F, Gultekin Irgat S. Bilateral Intraoperative Floppy Iris Syndrome Associated with Silodosin Intake. Eurasian J Med 2020; 52(1): 100-102.

Files
EISSN 1308-8742